Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2011, 4:57 PM MST for Graham County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 4:57 PM MST (23:57 UTC)
- Expired
- Jul 25, 2011, 5:30 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Tucson radar (KEMX), 136 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 12.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS55 KTWC 252357 SVRTWC AZC009-260030- /O.NEW.KTWC.SV.W.0062.110725T2357Z-110726T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 457 PM MST MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 530 PM MST * AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF SAFFORD...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOLOMON...SWIFT TRAIL JUNCTION...AND PIMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3272 10987 3301 10975 3286 10936 3269 10946 TIME...MOT...LOC 2357Z 095DEG 20KT 3281 10956 $$
2 follow-up statements
386 WWUS55 KTWC 260012 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 512 PM MST MON JUL 25 2011 AZC009-260030- /O.CON.KTWC.SV.W.0062.000000T0000Z-110726T0030Z/ GRAHAM AZ- 512 PM MST MON JUL 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR CENTRAL GRAHAM COUNTY...INCLUDING SAFFORD... AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOLOMON...OR 9 MILES EAST OF SAFFORD...MOVING WEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH RAPIDLY FLOWING WATER. && LAT...LON 3272 10987 3301 10975 3286 10936 3269 10946 TIME...MOT...LOC 0011Z 095DEG 10KT 3280 10956 $$ !
655 WWUS55 KTWC 260031 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 531 PM MST MON JUL 25 2011 AZC009-260039- /O.EXP.KTWC.SV.W.0062.000000T0000Z-110726T0030Z/ GRAHAM AZ- 531 PM MST MON JUL 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY WILL EXPIRE AT 530 PM MST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD DIMINISHED IN STRENGTH AND WAS NO LONGER EXPECTED TO PRODUCE WINDS IN EXCESS OF 60 MPH. HOWEVER...BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 45 MPH CAN STILL BE EXPECTED AS THE STORM MOVES THROUGH THE SAFFORD AREA. LAT...LON 3272 10987 3301 10975 3286 10936 3269 10946 TIME...MOT...LOC 0029Z 095DEG 10KT 3280 10962 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:20 PM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 2:20 PM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST MON JUL 25 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TUESDAY. SOMEWHAT DRIER AIR FROM THE WEST WILL THEN BRING REDUCED THUNDERSTORM ACTIVITY WEDNESDAY AND THURSDAY. THEREAFTER...THE CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE BY THE WEEKEND AS DEEPER MOISTURE RETURNS TO THE AREA. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ON GOING THIS AFTERNOON WITH UPPER LEVEL DISTURBANCE PASSING OVER THE AREA. ISOLATED VERY HEAVY RAINFALL WILL OCCUR IN SPOTS THIS EVENING WITH WEAK STEERING FLOW AND HIGH MOISTURE LEVELS. ACTIVITY WILL DEVELOP AND PROPAGATE WHERE CAPE IS AVAILABLE. AMPLE MOISTURE AVAILABLE AS PER THE 25/12Z KTWC SOUNDING THAT DEPICTED 1.94 INCHES PRECIP WATER...AND THE BLENDED TOTAL PRECIP WATER IMAGERY INDICATED PRECIP WATER VALUES RANGING FROM 1.70-1.90 INCHES ACROSS SE AZ. MID-LEVEL LOW PRESSURE SYSTEM VICINITY FAR NERN SONORA TO DRIFT NWWD ACROSS SE AZ TODAY THEN WEAKEN ACROSS SOUTH CENTRAL AZ TONIGHT. MAIN CONCERN WITH TSTMS LATER TODAY WILL BE LOCALLY HEAVY RAINFALL DUE TO SLOW MOVING CELLS. PRECIP TO DECREASE IN COVERAGE TONIGHT. AT THIS TIME APPEARS THAT CHANCE-CATEGORY POPS WILL STILL BE MERITED FOR MUCH OF THE AREA TUE. WED-THUR...THE 25/00Z GFS/ECMWF WERE IN DECENT AGREEMENT THAT SOMEWHAT DRIER AIR WILL ENCROACH UPON WRN SECTIONS OF THIS FORECAST AREA. THE OFFICIAL FORECAST INDICATES A SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS FROM TUCSON WWD/NWWD...AND CHANCE- CATEGORY POPS EAST AND SOUTH OF TUCSON. FRI-SUN...DEEPER MOISTURE TO SPREAD WWD ACROSS THE ENTIRE AREA AS HIGH PRESSURE ALOFT OVER THE SERN CONUS EXPANDS WWD. THIS WILL LEAD TO A CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS FRI-SUN. HIGH TEMPS TO AVERAGE ABOUT 2-5 DEGS F BELOW NORMAL TODAY-TUE THEN A WARMING TREND TO OCCUR WED-THUR. HIGH TEMPS FRI-SUN TO AVERAGE A COUPLE OF DEGS F OR SO ABOVE NORMAL. && .AVIATION...SCT TSRA/SHRA WILL OCCUR THRU 06Z TUESDAY. MVFR CIGS/ VSBYS AND WIND GUSTS TO NEAR 45 KTS ASSOCIATED WITH THE STRONGER TSRA. PRECIP TO DECREASE IN COVERAGE 06Z-12Z TUESDAY. OTHERWISE... CLOUD DECKS GENERALLY 7-11K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE WEEKEND. NORMAL DIURNAL WIND TRENDS WILL OCCUR EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 8:30 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 830 AM MST MON JUL 25 2011 AZZ503>515-261400- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 830 AM MST MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS AROUND 50 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-261400- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 830 AM MST MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS AROUND 50 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS WILL PREVAIL WEDNESDAY. OTHERWISE EXPECT A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 1:19 PM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST MON JUL 25 2011 AZZ502>504-252045- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 119 PM MST MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 145 PM MST... AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF THREE POINTS...OR 19 MILES WEST OF GREEN VALLEY...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. PONDING OF WATER MAY BE ENCOUNTERED ON ARIZONA HIGHWAY 286 SOUTH OF THREE POINTS AND ALTAR WASH MAY BEGIN TO FLOW FROM THE RUNOFF. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3192 11154 3214 11135 3191 11116 3176 11128 TIME...MOT...LOC 2018Z 123DEG 7KT 3191 11135 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:03 PM MST | Areal Flood Advisory | TWC | Cochise | 87 min |
| Jul 24, 5:28 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Jul 24, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Jul 24, 6:13 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 24, 7:15 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 25, 11:54 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 25, 1:19 PM MST | Special Weather Statement | TWC | Pima | 26 min |
| Jul 25, 2:04 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 116 min |
| Jul 25, 3:06 PM MST | Flash Flood Warning | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.